MAUDE Adverse Event Report: ENCORE MEDICAL L. P. DISCOVERY ELBOW; DISC ULNA 3X75MM LT W/ E+ BRNG

ENCORE MEDICAL L. P. DISCOVERY ELBOW; DISC ULNA 3X75MM LT W/ E+ BRNG
Model Number 540-53-075
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer narrative: additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - due to patient having severe infection in elbow, which resulted in removal of all components.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as infection.The previous surgery and the surgery detailed in this event occurred 2 months apart.The healthcare professional indicated that there was a significant adverse event to patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this evaluation that indicate that the reported devices were the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
DISCOVERY ELBOW
Common Device Name
DISC ULNA 3X75MM LT W/ E+ BRNG
Manufacturer (Section D)
ENCORE MEDICAL L. P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key10684154
Report Number1644408-2020-00978
Device Sequence Number3450067
Product Code JDC
UDI-Device Identifier00190446254379
UDI-Public(01)00190446254379
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K013042
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/16/2025
Device Model Number540-53-075
Device Catalogue Number540-53-075
Device Lot Number820W1009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
540-00-000, LOT 76329.; 540-34-100, LOT 74057.; 600-10-100 LOT 810E1D0004.; 540-00-000, LOT 76329; 540-34-100, LOT 74057
Outcome Attributed to Adverse Event Other; Required Intervention;